Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Newly Diagnosed
    avatar
    APHNS posted:
    Hello Dr.
    I am a 48-year-old female. I started having resting left hand tremors about 2 months ago.
    I went to a neurologist who told me that I am in the early stages of Parkinson's. She then prescribed Azilect .5mg daily and increased it to 1mg on Thursday.
    My question is: Is the Azilect enough medication right now? Should I be taking more of something else?
    My tremors have not decreased.
    Thank you for your thoughts on this matter.
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear APHNS,
    Thank you for your note. From your description, I would classify you with "tremor dominant PD." This type of PD usually changes very slowly, which is good news, but sometimes the tremor does not improve completely with medications.

    Azilect (generic is called rasagiline) is an excellent medication for you at this time, but if the tremor is bothersome, you may wish to talk with your doctor about prescribing more potent medications. However, you are going through a lot of processing right now, and suggest you give the Azilect a few months, unless it is causing problems.

    You may also wish to ask your new PD Community friends for advice about any number of things that I am not qualified to address. I do not know what is like to be told, "you have early PD."
     
    avatar
    APHNS replied to Mark A Stacy, MD's response:
    Thank you very much for your reply. It helped my piece of mind.
    What's left of it.


    Helpful Tips

    What would you like to know?Expert
    Over the last month the PD Exchange has addressed topics concerning diagnosis, medications, managing doctor's office visits, sleep ... More
    Was this Helpful?
    22 of 32 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center